MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALTH CARE 3M¿ UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Retained samples from the same lot were tested and no quality issues were found.In addition, no trend was seen with a review of similar type complaints.The skin injury was likely the results of high mechanical forces when the electrosurgical plate was removed.If a patient has skin atrophy, there is often a reduced strength of the papillary junction between the dermis and the epidermis.This type of skin injury could occur if the patient plate was not removed carefully.The product ifu states the user should not remove the plate by pulling on the cable or cord.The user should start at a corner and peel back the plate slowly at a 180-degree angle to prevent skin trauma.End of report.
 
Event or Problem Description
A hospital employee alleged a patient experienced a "wound" when a 9160f 3m¿ universal electrosurgical pad was removed from the right thigh.The hospital employee alleged the patient's skin remained stuck to the pad when it was removed.

Brand Name
3M¿ UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8327192
Report Number2110898-2019-00020
Device Sequence Number10814650
Product Code GEI
UDI-Device Identifier10707387462618
UDI-Public10707387462618
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K974553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Model NumberN/A
Device Catalogue Number9160F
Device Lot Number2021-07 JV
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2019
Initial Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;